Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 39, NWS Atlanta, GA

January 22, 2019Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 22, 2019, 10:12 AM EST for Floyd County, Georgia. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jan 22, 2019, 10:12 AM EST (15:12 UTC)
Expired
Jan 23, 2019, 7:13 PM EST
In force
33 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Plant Hammond (HMMG1).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

969 
WGUS42 KFFC 221512
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1012 AM EST Tue Jan 22 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Coosa River near Plant Hammond affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-230511-
/O.NEW.KFFC.FL.W.0039.190122T1512Z-000000T0000Z/
/HMMG1.1.ER.190122T1200Z.190122T1200Z.000000T0000Z.NO/
1012 AM EST Tue Jan 22 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Coosa River near Plant Hammond.
* From this morning until further notice.
* At 7 AM Tuesday the stage was 570 feet...and rising.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.
&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
5 follow-up statements
449 
WGUS82 KFFC 230255
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
955 PM EST Tue Jan 22 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-231655-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190122T1200Z.190122T1945Z.000000T0000Z.NO/
955 PM EST Tue Jan 22 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 9 PM Tuesday the stage was 570.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 570.0 feet.
* At 570.0 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
120 
WGUS82 KFFC 230601
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
101 AM EST Wed Jan 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-232001-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/
101 AM EST Wed Jan 23 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 1 AM Wednesday the stage was 570.8 feet and slowly rising.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.
  

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
078 
WGUS82 KFFC 231525
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1025 AM EST Wed Jan 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-240525-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/
1025 AM EST Wed Jan 23 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 7 AM Wednesday the stage was 570.8 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.
  

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
837 
WGUS82 KFFC 231755
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1255 PM EST Wed Jan 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-240754-
/O.CON.KFFC.FL.W.0039.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190122T1200Z.190123T0600Z.000000T0000Z.NO/
1255 PM EST Wed Jan 23 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 12 PM Wednesday the stage was 570.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 570 feet.


&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
738 
WGUS82 KFFC 240013
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
713 PM EST Wed Jan 23 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Coosa River near Plant Hammond affecting Floyd County

 
GAC115-240043-
/O.CAN.KFFC.FL.W.0039.000000T0000Z-190124T0013Z/
/HMMG1.1.ER.190122T1200Z.190123T0600Z.190123T1942Z.NO/
713 PM EST Wed Jan 23 2019

The Flood Warning is cancelled for
  The Coosa River near Plant Hammond.
* This takes effect immediately.
* At 7 PM Wednesday the stage was 569.5 feet...and falling.
* Flood stage is 570 feet.
* The river will continue to fall.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:41 AM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 22, 6:41 AM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Tue Jan 22 2019

.PREV DISCUSSION... /issued 455 AM EST Tue Jan 22 2019/

SHORT TERM /Today through Wednesday/...

..Winter Weather Advisory NE Mountains This Evening...

Another cold start across the forecast area this morning with a
large expanse of low to mid 20s across the far northern tier and
right around freezing elsewhere. We still have some good
radiational cooling hours to go and anticipate everyone to be
below freezing by the time all is said and done, despite the
abundance of high clouds streaming across the area. Of note on the
regional satellite imagery is the influx in moisture coming off
the Gulf of Mexico and into the Gulf Coast region, an important
component in the anticipated wx the next 24 hours.

The high will shift offshore today and allow some moderation to
the airmass as temperatures climb into the mid 40s across the
metro and lower to mid 50s across Central GA. NE GA will hold onto
the colder temps longer and more importantly the very low
dewpoints with mid teens values still prevalent by late afternoon.
This will set the stage for a potential light icing event for the
higher elevations as weak isentropic lift develops and should be
just enough to produce some light precipitation by this evening.

Wet bulb effects will be reduced by the lack of intense
precipitation rates, but it will only take a few degrees to get
temps at or just below freezing. Duration of the event looks to be a
short one and QPF will be lacking but still the potential for a
marginal icing event with values approaching a tenth of an inch max
should model temps verify. Have, after collaboration with adjacent
offices, gone with a Winter Weather Advisory for the cluster of 4
counties in our far NE zones from 00Z through 09Z on Wed.

Elsewhere, QPF will increase through Wed with categorical pops in
the offing. Have introduced some thunder for far SW portions late
Wed afternoon although MuCAPE values are quite low. Heaviest of
the activity will be Wed night in the extended but still could see
a quick half an inch through 00Z Thu.

Deese

LONG TERM /Wednesday Night through Monday/...

A line of moderate to heavy showers ahead of cold front will be
moving through the area Wednesday Night with 1-2" of rain expected
for the forecast area (with the highest amounts expected for far
North Georgia, per usual). An occasional rumble of thunder isn't out
of the question with some weak upper-level instability, but with no
surface-based instability overnight, the threat of any severe
weather with this line seems improbable at this time. There is a
chance that the colder air from behind the front could just catch up
with some of the precip on the backside of the line in which case
some light snow flurries could be possible for NW GA. But the
probability is small and no real accumulations are expected.

A weaker, secondary "cold front" is then expected Thursday overnight
into Friday morning, more of the result of a strong, Canadian high
pressure forcing its way into the area. The front is expected to be
dry. There will be an outside shot of some very light snow flurries
to the far north but the chances of that have waned with each
passing day.

Speaking of that surface high pressure system, it is now expected to
be much stronger in the overnight deterministic model runs than
previously expected. Yesterday, the GFS and Euro had a low-pressure
system developing along the Gulf coast on Sunday, but this beefier
high pressure system is now expected to help push that system much
further off shore that originally expected (Hooray!). But just when
you think we might be out of the woods, Mother Nature comes around
again (I told you last night that we can't have nice things).

At the far end of the forecast period, the GFS is now indicating a
strong cold front pushing through the area once again thanks to the
active pattern we're expected to have with a upper-level longwave
trough center over nearly all the lower 48. The GFS is also
indicating line of showers turning to snow for a large portion of
the forecast area. The Euro is lagging behind with this system, but
is also starting to come in line. However, hold off on buying bread
and milk for the moment. Recent model solutions have been very
inconsistent with Day 6-7 shortwaves rolling through the broader
longwave trough. At a certain point, models can only predict so many
systems in the future as small changes grow exponentially with
time. Therefore, there is little confidence of this coming to
fruition just yet, however, we will continue (as always) to
monitor the situation going forward.

Thiem

.AVIATION...
12Z UPDATE...

Just some BKN high clouds to start out although some MVFR cigs
building East of CSG. VFR should be the rule through the early
morning hours but thereafter, moisture from the south will move
into the terminals allowing for SCT clouds to develop,
transitioning to a BKN VFR deck by afternoon from SW to NE. With
moisture further increasing through the overnight period, will see
MVFR developing around 00Z and IFR by 05Z along with the
introduction of some -RA to the terminals. Winds will be on the
increase again today with low end gusts in store for ATL.

//ATL CONFIDENCE...12Z UPDATE...
Medium on -RA and IFR timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  37  59  43 /   5  50  60 100
Atlanta         44  41  59  39 /  10  50  90 100
Blairsville     38  34  51  35 /  10  60 100 100
Cartersville    45  40  57  36 /   5  50 100 100
Columbus        52  49  67  42 /  10  30  80 100
Gainesville     41  36  53  39 /   5  60  90 100
Macon           51  46  68  47 /  10  40  50  90
Rome            45  41  57  35 /   5  50 100 100
Peachtree City  47  43  61  39 /  10  40  80 100
Vidalia         55  50  72  54 /  10  30  20  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 PM this evening to 4 AM EST
Wednesday for the following zones: Lumpkin...Towns...Union...
White.

&&

SHORT TERM...Deese
LONG TERM....Thiem
AVIATION...Deese
Hazardous weather outlook, Jan 22, 5:06 AM EST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
506 AM EST Tue Jan 22 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
506 AM EST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Winter Weather Advisory has been issued for far Northeast
Georgia where light showers ahead of a bigger storm system may
cause some freezing rain tonight in the higher elevations. A light
glaze is possible with accumulations remaining below a tenth of
an inch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A line of showers with isolated thunderstorms is expected to move
through the area Wednesday and Wednesday night. No severe weather
is expected at this time but up to two inches of rain could fall
in North Georgia where soils are already saturated and runoff
could cause rivers and creeks in the area to rise and spill out of
their banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:42 AM ESTWinter Weather AdvisoryFFCLumpkin, Towns, Union, White23 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.